Today I Will Stop Taking Belviq

Updated
Michelle Says:

I have been on Belviq for about six weeks. I have experienced horrible mood swings, diarrhea (HORRIBLE and NON STOP), actual weight gain, my bones and body aches constantly, I can barely keep my eyes open and lastly, which is the most important.....it feels like I can't breath some times.
I have been really working to eat very healthy, exercise when I can due to my body hurting so bad, and drink a lot of water. After six weeks, I have gained 4 pounds!!!
I have been struggling with my weight for years, so I thought I would give this a go. I do have a hypo thyroid, but it is controlled with medication.
I would defiantly warn people about the side effects. I'm hoping it gets out of my system FAST!!
Has anyone else dealt with this before?

13 Replies

Earliest Newest Votes
1
Sherie Says:

I can't believe that you kept taking it for six weeks with those side effects. They seem unusual for this drug but i guess anything is possible. It does leave your system fast when you quit taking it, within 24 hours.

Was this helpful? 1
2
David Says:

Hi Michelle,

Sorry to hear about your experience with Belviq (Lorcaserin). Six weeks does seem a long time to have to endure those types of side effects. I hope the symptoms have settled down since you last posted, as it sounds to me like you're taking all the right steps towards leading an otherwise healthy lifestyle.

Concerning the side effects, NIH.gov lists the following symptoms that you had mentioned:

pain in the back or muscles
excessive tiredness
diarrhea
difficulty breathing
and more...(i.e. anxiety, agitation, confusion, etc - that I think may be associated with the mood swings you're having)

Ref: nlm.nih.gov/medlineplus/druginfo/meds/a613014.html#side-effects

Some of those side effects are also listed in a category that "may" require medical attention. NIH goes on to note that you should contact your doctor immediately if you experience difficulty breathing, & diarrhea, among other symptoms.

I hope this info helps and wish you good health!

Was this helpful? 0
3
Jim Says:

Michelle you are not alone! I was taking Belviq for 12 weeks and gained weight. The mood swings were horrible and I finally quit taking it cold turkey. I was very disappointed not losing any weight at all. I too have hypo thyroid after having my thyroid "killed" because of hyper thyroid. Hang in there! I am headed back to doctor soon to see what is next.

Was this helpful? 1
4
Ski Says:

Hi, I've been on belviq for almost four weeks now and want to stop taking it. My Dr. said I can just stop it but the pharmacy said to wean off of it. Does anyone know how to get off of it safely?

Thanks!

Was this helpful? -1
5
Ted Says:

I have been on it 2 days lost 6 lbs it has regulated my blood pressure to normal when i was taking 2 BP meds before decreased my appetite . I feel exhausted not all days seems to come and go and I feel cold usually at night and can't get warm . Maybe I get tired when I am a few hours from my next dose but will keep trying it to see if the side effects go away I just worry if I feel like that due to something serious I don't know about but others have said their side effects go away after time I will see it works for me but hope side effects go away within time

Was this helpful? 0
6
Lisa Says:

I started taking Belviq I lost weight really well then I noticed my face was getting smaller bags and dark circles, the more I took the smaller my face got so I stopped for a few months to see if it was the pills, then I started back same results bags got worse, now I have gained weight back in my stomach area. They stopped working for me as far as my body.

Was this helpful? 0
7
Mj Says:

I took my first pill about 2 hours ago and can't wait till it wears off . Muscle aches , I have asthma and feel a slight shortness of breath . I don't know if this is going o be worth the discomfort. Wondering if anyone else has these symptoms and how long many hours till this medication wears off or does it get easier if you stay on Belviq. I had such high hopes for this medication

Was this helpful? 0
8
Gail Says:

I started Belviq on Saturday after my physical with my PA on Friday. I did not want to take Belviq the first time she prescribed it because I read about the side effects. She said not to worry about it, the most I would have is a little headache. I started Saturday. one dose a day. That saturday I felt great and had tons of energy. singing with the radio and just plain having a good time. Then on Sunday it started going down hill quickly. I was tired but got up and headed to SC to pick up my horse. Worked on the roof for the bunk house and had vertigo terribly. I finally had to get off the roof. I have taken Belviq for 4 days now and I am so stiff and sore and tired and dizzy I can hardly function. I need to lose 30 lbs....but I cant do it this way. I cant, at this point, get any exercise I am too stiff and exhausted. I am however NOT hungry! I am also cold and I am puffy. I feel fatter. I have not taken the Belviq today and have messaged my health care provider. I would like to know how long the symptoms will last.

Was this helpful? 0
9
Michele Says:

Yes, Belviq caused severe pain in my legs and arms. I felt extremely tired and I gained weight. My Dr told me to stay on the medication and these effects would go away. I ended up not taking it anymore because I could not stand the pain I was having in my legs it hurt to walk it hurt to sit down and hurt to lay down and Tylenol and ibuprofen would not help the pain at all I was literally in tears because I was in so much pain

Was this helpful? 0
10
Joy Says:

Re: Gail (# 8) Expand Referenced Message

I hate this drug! I have only taken it two days. First day I was hyper, lots of energy but kept me awake. Day 2 I was exhausted and had no energy. Headache and sore back. Felt loopy. Slept 12 hours hoping I'd feel back to normal. I can barely get around. No energy at all. Feel drugged and awful.i lost one pound but not worth side effects. Good luck!

Was this helpful? 0
11
Michelle Says:

Yes, my body ached so bad, I had blurred vision and finally ended up going to ER. They told me to stop taking it.

Was this helpful? 0
12
Destiny Says:

Re: Joy (# 10) Expand Referenced Message

I've been on Belviq for 4 months and have a 30 lb weight loss. The first week I was extremely fatiqued. It went away on the second week. Experiencing slight headache and blurred vision. I'm almost at my goal weight of a 40 lb weight loss and then will wean off it.
My blood pressure has improved and my blood sugar has decreased a little bit.
I've learned how to eat better and have adjusted giving up sweets and carbs. I'm hoping I can continue eating healthy after I wean off. It definitely takes away your appetite. I am never hungry. Belviq does work for some people.

Was this helpful? 0
13
OOPs Says:

Re: Mj (# 7) Expand Referenced Message

I took Belviq for a month, first two weeks were horrible, muscle aches and pains, headache, couldn't get out of bed for a couple of days. Second two weeks had a 5lb weight loss, but my feet, hands, and back continued to hurt. Stopped cold Turkey 2 days ago, feel 200 percent better except for diarrhea each morning, still losing weight. I'm not taking the pill again.

Was this helpful? 0

More Discussions:

Stop taking Belviq 2 weeks ago

I stopped taking Belviq 2 weeks ago after being on it 6 months. I have been sick (scary sick) since coming off of it. Na...

2 REPLIES
Stopped taking vyvanse…when will I get my natural energy levels back?

I have been taking Vyvanse consistently for around 2 years. I finally decided I want to go off of it. For the past week,...

2 REPLIES
if you stop taking buspirone will lose the weight gained

I put on 20 pounds after taking buspirone for a year ... Will I lose weight when I stop taking it? ## Hello, Joan! How a...

1 REPLY
when will the bleeding stop after taking krimson 35

I am taking krimson 35 as my doctor suggested. Earlier i took yamini but since my period did not completely and brown sp...

2 REPLIES
when Can Stop Taking Oxetol Tablets And What Will Be Side Effects

I am 32 yrs, having seizure, started at age of 27yrs, I am taking Oxetol 450 mg twice a daily, Currently from last 2 yea...

2 REPLIES
Will it hurt my boyfriend if he stops taking it?

My boyfriend has only had 2 episodes. They weren't bad, but he's been taking dilantin since. If he stops taking ...

4 REPLIES
Will I get Withdrawl symptoms when I stop taking oxycodone, but continue taking morphine.

I take 9 oxycodone 10/325mg and morphine sulfate 60mg 2 times a day. My insurance changed and I was denied my prescripti...

3 REPLIES
i ve been taking 2 watson 3202's for about a month every night will I experience withdraw symptoms when stop them

I have been taking 2 Watson 3202's every night due to tooth pain for about a month. Will I experience withdraw sympt...

6 REPLIES
I Have Been Taking 30mg Of Methadone For 6 Weeks And Changed Script Now Take Percocet How Long Will It Me To Stop Having Withdrawls

I have been taking 30mg a day of methadone for 6 weeks and wanted to switch to percocet and changed script now take 45mg...

51 REPLIES
Belviq - Taking 4 pills

I've been taking belviq for 2 months. Yesterday i missed a dose so i took 2 more (a total of 4) and i felt sick, lig...

1 REPLY